Alert archive / Kentucky / Special Weather Statements in 2012
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 3, 2012, 3:39 AM CDT for Clinton County, Cumberland County, Monroe County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 3:39 AM CDT (08:39 UTC)
- Expired
- Aug 3, 2012, 4:25 AM CDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
Counties Clinton County, KY, Cumberland County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408
WWUS83 KLMK 030839
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 AM EDT FRI AUG 3 2012
KYC053-057-171-030925-
MONROE KY-CUMBERLAND KY-CLINTON KY-
339 AM CDT FRI AUG 3 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOMPKINSVILLE...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TOMPKINSVILLE...
BURKESVILLE...
ALBANY...
OTIA...
BLYTHE AND MESHACK...
VERNON AND JUDIO...
RAYDURE AND STALCUP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3663 8588 3676 8576 3682 8504 3661 8499
3662 8530 3661 8553
TIME...MOT...LOC 0838Z 274DEG 21KT 3665 8562
$$
MPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:30 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 3, 2:30 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 AM EDT FRI AUG 03 2012 .Short Term (Today through Saturday)... Issued at 330 AM EDT Fri Aug 3 2012 Strong storms continued across south central KY this morning (7Z) on the southern side of an MCV located over southern Indiana. These storms were strong but not severe with wind gusts of 20-40 mph, excessive lightning, and torrential rainfall. Expect these storms to continue to sink south into TN over the next few hours. Elsewhere over north central KY and southern Indiana, steady rains covered much of the area with a few embedded t-storms. According to the 0Z 4 km NAM, the MCV and associated convection will continue to move eastward through the morning hours. By late morning or early afternoon the complex should be in a weaker state with only scattered convection. Late this afternoon or evening storms may re-fire, but confidence is low in that occurring due to cloud cover limiting instability most of the day. However, the remnants of the MCV and a sfc frontal boundary stretching from southern MO to south central KY may provide a focus for renewed convection. Will highlight south central KY with 50% POPs this afternoon/evening to indicate better chances for another round of showers/storms. Tonight will drop POPs back into the 20-30% range as no clear triggers for convection look to affect our area. However, old boundaries and a warm, moist atmosphere may still present a more isld threat for storms. Saturday, convective chances will increase for the afternoon hours especially if we can finally get some breaks in the clouds allowing for decent sfc heating/instability to build. Although no real good trigger exists again, strong southerly flow and diurnal heating will make for a favorable environment for some pulse type storms late in the day. Gusty winds, small hail, and brief heavy rains would be the main threats from Sat afternoon/evening storms. As for temps, will lower highs for today into the mid to upper 80s with cloud cover limiting heating. Tonight lows should bottom out in the low to mid 70s. Saturday will be warmer with strong southerly flow in place and less cloud cover. Highs should top out in the 88-94 range. .Long Term (Saturday night through Thursday)... Issued at 310 AM EDT Fri Aug 3 2012 A cold front will approach the Ohio Valley Saturday night and be located across portions of Indiana and central Illinois by sunrise Sunday. Could see a few storms enter our northern forecast area Sunday morning. However, the best instability will be during the afternoon hours, as diurnal heating (highs in the mid 80s to around 90 degrees) combines with frontal forcing. The latest GFS, NAM, and SREF data continue to indicate total PW values around 2 inches for the event. The CAPE values still illustrate 2000-3000 J/kg. As for shear during the afternoon hours, 0-6km shear values are around 30 knots across our northern forecast area, and drop off to about 15 knots across our south. Overall, the best combination of severe weather parameters will be to our north and east, but, given the instability and forcing, strong multi-cell convection is still expected across our area of responsibility through the afternoon and early evening hours. Convection could linger into Monday morning across the southeast, but a drying trend will take over as high pressure builds into the area for much, if not all of the extended. Through mid-week only expect convection to fire along the higher terrain southeast of the forecast area. There could be a chance of rain Thursday as a weak upper-level system drops southeast across the Ohio Valley, but chances appear minimal with lack of multi-model support at this time. As for temperatures, highs Monday will be in the mid/upper 80s, with dewpoints in the lower 60s behind the front. Enjoy Monday, because upper 80s and low 90s return for the remainder of the extended, with dewpoints slowly edging upward. Overnight lows will range from the mid 60s to low 70s through the period. && .Aviation (06Z TAF Issuance)... Issued at 1250 AM EDT Fri Aug 3 2012 An MCS over SE IL will continue to slowly track ESE overnight and through the day tomorrow. SDF/BWG should start to see light to at times moderate rains with a rumble of thunder over the next hour or two. In fact, mesoanalysis and the 4km NAM indicate a better chance of t-storms between 10-13Z this morning at BWG so will include TEMPO group with MVFR conditions. Rains probably won't make it to LEX until around 14Z this morning and convection looks to be in a weaker state so will omit thunder in LEX TAF for now. By late morning or early afternoon...rains looks to move east of SDF/LEX with the entire convective complex in a weak state. It is unclear whether or not convection may redevelop during the late afternoon or evening hours tonight. Some models indicate the possible while others do not. The left over MCV may provide a trigger for renewed convection, but cloud cover for much of the day may limit instability. Therefore will just go with a low confidence VCSH late in the TAF period. Winds should remain out of a southerly direction throughout the TAF period increasing to around 6-10 kts this afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......AMS Long Term........MJP Aviation.........AMS
Hazardous weather outlook, Aug 3, 3:23 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 423 AM EDT FRI AUG 3 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041130- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 423 AM EDT FRI AUG 3 2012 /323 AM CDT FRI AUG 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ESPECIALLY OVER SOUTH CENTRAL KENTUCKY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 40 MPH...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME THUNDERSTORMS MAY BECOME STRONG WITH GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAINFALL. IN ADDITION TO STORMS ON SATURDAY...HEAT INDICES MAY RISE INTO THE LOWER 100S WEST OF INTERSTATE 65 DURING THE AFTERNOON HOURS. A COLD FRONT WILL CROSS THE REGION SUNDAY...WITH STRONG TO POSSIBLY SEVERE STORMS EXPECTED TO DEVELOP ALONG AND AHEAD OF IT. STRONG GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND REPORTS OF STRONG WIND GUSTS TO THE NWS IN LOUISVILLE VIA THE SPOTTER HOTLINE...ESPOTTER...TWITTER...OR FACEBOOK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). AMS/MJP
In the hours before
Special weather statement, Aug 3, 1:02 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 AM CDT FRI AUG 3 2012
KYC031-061-085-227-030650-
WARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-
102 AM CDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
LEITCHFIELD TO DELAFIELD...AND MOVING EAST AT 15 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PLUM SPRINGS...
MOUNT VICTOR...
LEITCHFIELD...
DELAFIELD...
CRESTMOOR...
DUFF AND INDIAN VALLEY...
SEGAL AND GLENMORE...
COBBLERS KNOB AND SUNFISH...
LILAC AND SADLER...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 28 AND 39.
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3697 8660 3714 8663 3739 8660 3753 8666
3758 8642 3757 8641 3758 8639 3756 8635
3759 8635 3759 8632 3758 8631 3760 8624
3758 8623 3756 8619 3697 8618
TIME...MOT...LOC 0603Z 269DEG 15KT 3751 8646 3701 8646
AMSSpecial weather statement, Aug 3, 1:19 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 AM CDT FRI AUG 3 2012
KYC003-141-213-227-030705-
LOGAN KY-SIMPSON KY-WARREN KY-ALLEN KY-
119 AM CDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
MORGANTOWN TO 6 MILES EAST OF ELKTON...AND MOVING SOUTHEAST AT 25
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
FRANKLIN...
THREE SPRINGS...
RUSSELLVILLE...
PLUM SPRINGS...
MOUNT VICTOR...
LICKSKILLET AND CAVE SPRINGS...
KEYSBURG...
DENNIS AND BROWNING...
SOUTH UNION AND SCHLEY...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 6.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3665 8707 3678 8706 3700 8669 3700 8668
3702 8667 3704 8662 3703 8618 3690 8618
3665 8659 3664 8706
TIME...MOT...LOC 0619Z 296DEG 23KT 3705 8665 3679 8703
AMSSpecial weather statement, Aug 3, 1:54 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
154 AM CDT FRI AUG 3 2012
KYC003-009-213-227-030740-
SIMPSON KY-WARREN KY-ALLEN KY-BARREN KY-
154 AM CDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLUM SPRINGS TO
CROSS PLAINS...AND MOVING EAST AT 25 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
FRANKLIN...
SCOTTSVILLE...
GLASGOW...
HILLSDALE AND HARDCASTLE...
TEMPERANCE AND PEDEN MILL...
SMITHS GROVE AND MOTLEY...
PONDSVILLE AND THREE FORKS...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 2 AND 6.
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3665 8659 3665 8669 3707 8620 3707 8616
3705 8608 3707 8607 3709 8578 3663 8622
3665 8636 3665 8652 3663 8657
TIME...MOT...LOC 0655Z 272DEG 22KT 3699 8631 3659 8669
AMSSpecial weather statement, Aug 3, 2:07 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 AM CDT FRI AUG 3 2012
KYC141-213-227-030755-
LOGAN KY-SIMPSON KY-WARREN KY-
207 AM CDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKLIN TO 7 MILES
EAST OF GUTHRIE...AND MOVING EAST AT 25 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
WOODBURN AND SCHOCHOH...
MATLOCK AND SCHLEY...
ADAIRVILLE...
HILLTOP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3665 8707 3673 8707 3678 8706 3688 8640
3664 8670 3664 8706
TIME...MOT...LOC 0708Z 264DEG 20KT 3679 8656 3668 8701
AMSSpecial weather statement, Aug 3, 2:46 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 AM EDT FRI AUG 3 2012
KYC003-009-169-171-030830-
METCALFE KY-MONROE KY-ALLEN KY-BARREN KY-
246 AM CDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...
AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLASGOW TO 10 MILES
SOUTH OF GLASGOW TO 8 MILES SOUTHEAST OF SCOTTSVILLE...AND MOVING
EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GLASGOW...
EDMONTON...
HISEVILLE AND ROSEVILLE...
HALFWAY AND COOKTOWN...
SLICK ROCK AND ETOILE...
SAVOYARD AND ECHO...
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3664 8624 3711 8593 3711 8553 3662 8583
TIME...MOT...LOC 0745Z 272DEG 15KT 3705 8585 3686 8597
3667 8608
MPSpecial weather statement, Aug 3, 3:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 AM EDT FRI AUG 3 2012
KYC053-057-171-030925-
MONROE KY-CUMBERLAND KY-CLINTON KY-
339 AM CDT FRI AUG 3 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOMPKINSVILLE...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TOMPKINSVILLE...
BURKESVILLE...
ALBANY...
OTIA...
BLYTHE AND MESHACK...
VERNON AND JUDIO...
RAYDURE AND STALCUP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3663 8588 3676 8576 3682 8504 3661 8499
3662 8530 3661 8553
TIME...MOT...LOC 0838Z 274DEG 21KT 3665 8562
MPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:19 PM CDT | Special Weather Statement | LMK | Hancock | 31 min |
| Aug 2, 10:50 PM CDT | Special Weather Statement | LMK | Hancock, Ohio | 40 min |
| Aug 2, 11:16 PM CDT | Special Weather Statement | LMK | Breckinridge, Meade | 29 min |
| Aug 2, 11:35 PM CDT | Special Weather Statement | LMK | Breckinridge, Hancock | 30 min |
| Aug 2, 11:54 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
| Aug 3, 12:26 AM CDT | Special Weather Statement | LMK | Russell | 14 min |
| Aug 3, 12:28 AM CDT | Special Weather Statement | LMK | Butler, Ohio | 47 min |
| Aug 3, 12:50 AM CDT | Special Weather Statement | LMK | Logan | 45 min |
| Aug 3, 1:02 AM CDT | Special Weather Statement | LMK | Edmonson, Grayson, Warren | 48 min |
| Aug 3, 1:19 AM CDT | Special Weather Statement | LMK | Logan, Simpson, Warren | 46 min |
| Aug 3, 1:54 AM CDT | Special Weather Statement | LMK | Allen, Barren, Simpson | 46 min |
| Aug 3, 2:07 AM CDT | Special Weather Statement | LMK | Simpson | 48 min |
| Aug 3, 2:46 AM CDT | Special Weather Statement | LMK | Barren, Metcalfe | 44 min |
| Aug 3, 5:50 PM CDT | Special Weather Statement | LMK | Madison | 30 min |
| Aug 3, 5:57 PM CDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Aug 2, 8:59 PM CDT | Special Weather Statement | LMK | Dubois | 41 min |
| Aug 2, 9:59 PM CDT | Special Weather Statement | LMK | Dubois | 31 min |
Nearby
Special Weather Statements in Kentucky, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.